Alert archive / North Carolina / River Flood Warnings in 2014
River Flood Warning 19, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at May 16, 2014, 12:31 PM EDT for Franklin County, North Carolina. It took effect at May 16, 2014, 8:55 PM EDT. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- May 16, 2014, 12:31 PM EDT (16:31 UTC)
- In effect from
- May 16, 2014, 8:55 PM EDT
- Expired
- May 18, 2014, 12:48 PM EDT
- In force
- 40 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Franklin County, NC
The radar
The Raleigh/Durham radar (KRAX), 48 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tar River at Louisburg (LOUN7). The gauge peaked at 21.67 ft at May 17, 2014, 5:00 PM EDT.
- Action stage
- 20 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02081747, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
339
WGUS42 KRAH 161631
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1231 PM EDT FRI MAY 16 2014
...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA...
TAR RIVER AT LOUISBURG AFFECTING FRANKLIN COUNTY
...TWO TO FOUR INCHES OF RAIN THURSDAY EVENING AND THURSDAY
NIGHT WILL CAUSE MINOR FLOODING TONIGHT AND SATURDAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC069-170431-
/O.NEW.KRAH.FL.W.0019.140517T0055Z-140518T1648Z/
/LOUN7.1.ER.140517T0055Z.140517T1200Z.140518T0448Z.NO/
1231 PM EDT FRI MAY 16 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLOOD WARNING FOR
THE TAR RIVER AT LOUISBURG.
* FROM THIS EVENING THROUGH SUNDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 11:45 AM FRIDAY THE STAGE WAS 15.2 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE EARLY TONIGHT AND CONTINUE TO
RISE TO NEAR 21.6 FEET TOMORROW MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT 20.0 FEET...THE BANKS OVERFLOW AT MAIN STREET AND RIVER
BEND PARK IS FLOODED.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON TUE WED
TAR RIVER
LOUISBURG 20 15.2 FRI 12 PM 21.6 18.5 10.6 6.8 4.7
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
LOUISBURG: 176.71
&&
LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
3606 7830 3613 7838
$$6 follow-up statements
336
WGUS82 KRAH 170157
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
957 PM EDT FRI MAY 16 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
TAR RIVER AT LOUISBURG AFFECTING FRANKLIN COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC069-171357-
/O.EXT.KRAH.FL.W.0019.000000T0000Z-140518T1900Z/
/LOUN7.1.ER.140517T0537Z.140517T1800Z.140518T0700Z.NO/
957 PM EDT FRI MAY 16 2014
THE FLOOD WARNING CONTINUES FOR
THE TAR RIVER AT LOUISBURG.
* AT 8:45 PM FRIDAY THE STAGE WAS 17.4 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND
CONTINUE TO RISE TO NEAR 21.5 FEET BY TOMORROW EARLY AFTERNOON. THE
RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MORNING.
* IMPACT...AT 22.0 FEET...MODERATE FLOOD STAGE. FLOODING IN PRUITT AND
SHANNON VILLAGES ON THE EAST SIDE OF TOWN.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON TUE WED
TAR RIVER
LOUISBURG 20 17.4 FRI 09 PM 21.4 19.0 11.9 8.5 7.0
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
LOUISBURG: 176.71
&&
LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
3606 7830 3613 7838
$$025
WGUS82 KRAH 170824
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
424 AM EDT SAT MAY 17 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA..
TAR RIVER AT LOUISBURG AFFECTING FRANKLIN COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC069-172024-
/O.CON.KRAH.FL.W.0019.000000T0000Z-140518T1900Z/
/LOUN7.1.ER.140517T0654Z.140517T1800Z.140518T0700Z.NO/
424 AM EDT SAT MAY 17 2014
THE FLOOD WARNING CONTINUES FOR
THE TAR RIVER AT LOUISBURG.
* AT 3:45 AM SATURDAY THE STAGE WAS 20.3 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.5 FEET BY THIS
AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW.
* IMPACT...AT 22.0 FEET...MODERATE FLOOD STAGE. FLOODING IN PRUITT AND
SHANNON VILLAGES ON THE EAST SIDE OF TOWN.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON TUE WED
TAR RIVER
LOUISBURG 20 20.3 SAT 04 AM 21.4 19.0 11.9 8.5 7.0
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
LOUISBURG: 176.71
&&
LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
3606 7830 3613 7838
$$115
WGUS82 KRAH 171410
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1010 AM EDT SAT MAY 17 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY
NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY
TAR RIVER AT LOUISBURG AFFECTING FRANKLIN COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC101-180210-
/O.EXT.KRAH.FL.W.0016.000000T0000Z-140518T1112Z/
/CLYN7.1.ER.140516T0549Z.140517T0246Z.140517T2312Z.NO/
1010 AM EDT SAT MAY 17 2014
THE FLOOD WARNING CONTINUES FOR THE NEUSE RIVER NEAR CLAYTON.
* AT 9:46 AM SATURDAY THE STAGE WAS 11.0 FEET.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS
EVENING.
* IMPACT...AT 13.0 FEET...MODERATE FLOOD BEGINS.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
NEUSE RIVER
CLAYTON 9 11.0 SAT 10 AM 7.3 6.3 6.7 6.9 6.9
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
CLAYTON: 128.41
&&
LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
3569 7849
$$
NCC101-180209-
/O.EXT.KRAH.FL.W.0017.000000T0000Z-140519T1040Z/
/SMFN7.2.ER.140516T1345Z.140517T1800Z.140518T2240Z.NO/
1010 AM EDT SAT MAY 17 2014
THE FLOOD WARNING CONTINUES FOR THE NEUSE RIVER AT SMITHFIELD.
* AT 9:15 AM SATURDAY THE STAGE WAS 18.8 FEET.
* FLOOD STAGE IS 15.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE RISING TO NEAR 19.2 FEET BY THIS AFTERNOON.
THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 19.0 FEET...THE RIVERWALK SOUTHWEST OF BUFFALO ROAD AND
THE TOWN PARK AT THE HIGHWAY 70 BRIDGE IS CLOSED. IN ADDITION...
HOSPITAL ROAD AND 2ND STREET MAY FLOOD.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
NEUSE RIVER
SMITHFIELD 15 18.8 SAT 09 AM 16.7 13.8 13.7 13.7 13.8
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
SMITHFIELD: 99.26
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$
NCC069-180209-
/O.EXT.KRAH.FL.W.0019.000000T0000Z-140518T1827Z/
/LOUN7.1.ER.140517T0654Z.140517T1800Z.140518T0627Z.NO/
1010 AM EDT SAT MAY 17 2014
THE FLOOD WARNING CONTINUES FOR THE TAR RIVER AT LOUISBURG.
* AT 9:45 AM SATURDAY THE STAGE WAS 21.4 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE RISING TO NEAR 21.7 FEET BY THIS AFTERNOON.
THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 22.0 FEET...MODERATE FLOOD STAGE. FLOODING IN PRUITT AND
SHANNON VILLAGES ON THE EAST SIDE OF TOWN.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
TAR RIVER
LOUISBURG 20 21.4 SAT 10 AM 18.8 11.9 8.5 7.0 6.2
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
LOUISBURG: 176.71
&&
LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
3606 7830 3613 7838
$$995
WGUS82 KRAH 180118
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
918 PM EDT SAT MAY 17 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
TAR RIVER AT LOUISBURG AFFECTING FRANKLIN COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC069-181318-
/O.EXT.KRAH.FL.W.0019.000000T0000Z-140518T2200Z/
/LOUN7.1.ER.140517T0654Z.140517T2015Z.140518T1000Z.NO/
918 PM EDT SAT MAY 17 2014
THE FLOOD WARNING CONTINUES FOR
THE TAR RIVER AT LOUISBURG.
* AT 8:45 PM SATURDAY THE STAGE WAS 21.5 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW MORNING.
* IMPACT...AT 22.0 FEET...MODERATE FLOOD STAGE. FLOODING IN PRUITT AND
SHANNON VILLAGES ON THE EAST SIDE OF TOWN.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
TAR RIVER
LOUISBURG 20 21.5 SAT 09 PM 19.6 12.1 8.3 6.7 6.0
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
LOUISBURG: 176.71
&&
LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
3606 7830 3613 7838
$$
ELLIS172
WGUS82 KRAH 180952
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
552 AM EDT SUN MAY 18 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
TAR RIVER AT LOUISBURG AFFECTING FRANKLIN COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC069-182152-
/O.EXT.KRAH.FL.W.0019.000000T0000Z-140518T2254Z/
/LOUN7.1.ER.140517T0654Z.140517T2015Z.140518T1054Z.NO/
552 AM EDT SUN MAY 18 2014
THE FLOOD WARNING CONTINUES FOR
THE TAR RIVER AT LOUISBURG.
* AT 4:45 AM SUNDAY THE STAGE WAS 20.8 FEET.
* FLOOD STAGE IS 20.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATER THIS MORNING.
* IMPACT...AT 20.0 FEET...MINOR FLOOD STAGE. BANKS OVERFLOW AT MAIN
STREET. RIVER BEND PARK IS FLOODED AND STORM DRAINS ARE INUNDATED
ALONG THE RIVER.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
TAR RIVER
LOUISBURG 20 20.8 SUN 05 AM 19.6 12.1 8.3 6.7 6.0
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
LOUISBURG: 176.71
&&
LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
3606 7830 3613 7838
$$944
WGUS82 KRAH 181552
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1152 AM EDT SUN MAY 18 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
TAR RIVER AT LOUISBURG AFFECTING FRANKLIN COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC069-181622-
/O.CAN.KRAH.FL.W.0019.000000T0000Z-140518T2254Z/
/LOUN7.1.ER.140517T0654Z.140517T2015Z.140518T1342Z.NO/
1152 AM EDT SUN MAY 18 2014
THE FLOOD WARNING IS CANCELLED FOR THE TAR RIVER AT LOUISBURG.
* AT 10:45 AM SUNDAY THE STAGE WAS 19.8 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FELL BELOW FLOOD STAGE AT 9:42 AM SUNDAY.
* THE RIVER WILL CONTINUE TO FALL TO 13.6 FEET BY TOMORROW MORNING.
* IMPACT...AT 20.0 FEET...MINOR FLOOD STAGE. BANKS OVERFLOW AT MAIN
STREET. RIVER BEND PARK IS FLOODED AND STORM DRAINS ARE INUNDATED
ALONG THE RIVER.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED THU FRI
TAR RIVER
LOUISBURG 20 19.8 SUN 11 AM 13.6 9.0 7.3 6.4 5.9
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
LOUISBURG: 176.71
&&
LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
3606 7830 3613 7838
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at May 16, 10:24 AM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 16, 10:24 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1024 AM EDT FRI MAY 16 2014 .SYNOPSIS...A STRONG COLD FRONT OVER THE COASTAL PLAIN CONTINUE TO MOVE EASTWARD OFF THE CAROLINA COAST THIS AFTERNOON. COOL HIGH PRESSURE WILL BUILD IN SLOWLY FROM THE NORTHWEST OVER THE WEEKEND. AN UPPER LEVEL DISTURBANCE WILL PASS OVER THE REGION ON SUNDAY. && .NEAR TERM /THROUGH SATURDAY/... AS OF 1020 AM FRIDAY... COLD FRONT HAS CLEARED THE CWA AND IS NOW NEAR THE CAROLINA COAST. TROUGHING WILL REMAIN IN PLACE OVER THE EASTERN CONUS. DEEP DRY AIR ABOVE 800 MB IS OVERSPREADING THE REGION AS EVIDENCED BY THE 12Z GSO SOUNDING. SKIES WILL BE MAINLY CLEAR ACROSS THE AREA UNTIL LATER THIS AFTERNOON WHEN SOME MIDLEVEL CLOUDS WILL CROSS THE NORTHWEST PART OF THE STATE IN ASSOCIATION WITH A WAVE EXITING THE BASE OF THE TROUGH AND SKIRTING THE REGION. LOW LEVEL THICKNESSES ARE PROGGED TO BE A GOOD 10-12 M BELOW NORMAL... AND HIGHS WILL BE IN THE LOW TO MID 70S. CLEAR SKIES TONIGHT... WITH BELOW NORMAL LOWS IN THE 40S. FOR SATURDAY: THE BROAD MID LEVEL TROUGH AXIS WILL STAY TO OUR WEST AS ANOTHER PERTURBATION SWINGS ENE AROUND THE TROUGH BASE UP THROUGH WRN NC INTO VA. MODELS INDICATE INCREASED MOISTURE THROUGH THE DAY PARTICULARLY OVER THE NW CWA IN THE 800-500 MB LAYER... SO EXPECT WE'LL SEE SKIES TRENDING TOWARD PARTLY CLOUDY (MORE CLOUDS NW THAN SE) AS THE DAY WEARS ON. THIS REDUCED INSOLATION ON TOP OF ALREADY- COOL THICKNESSES SHOULD MAKE FOR AN UNSEASONABLY COOL DAY... WITH HIGHS OF 69-75. -GIH && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... AS OF 320 AM FRIDAY... A JET DIVING THROUGH THE BACK SIDE OF THE MEAN TROUGH WILL BRING A SHOT OF WEAK DCVA AND WARM ADVECTION ACROSS THE REGION ON SUNDAY. MODELS SHOW PLENTY OF MID AND UPPER LEVEL MOISTURE OVER CENTRAL NC...WITH THE FOCUS OF BETTER LOW-LEVEL MOISTURE ALONG AN 850MB FRONT ACROSS NORTHERN GEORGIA AND SOUTH CAROLINA.THE GFS SHOWS MORE ISENTROPIC LIFT BACK NORTH ACROSS NC AND IS WETTER THAN MOST OTHER NWP...THOUGH THE SREF MEAN ALSO SHOWS MEASURABLE PRECIP FOR ALL OF CENTRAL NC. INSTABILITY LOOKS TO BE FOCUSED SOUTH THE THE NC/SC BORDER...SO WITH SHOWN A SLIGHT CHANCE OF SHOWER NORTH OF HWY 64 AND A CHANCE OF SHOWERS TO THE SOUTH. EVEN IF PRECIP IS LIGHTER THAN FORECAST...MID AND HIGH CLOUDS MAY VERY LIKELY KEEP HIGHS IN THE 60S FOR A GOOD PORTION...IF NOT ALL OF THE CWA. LOWS BOTH SATURDAY NIGHT AND SUNDAY NIGHT WILL RANGE FROM THE UPPER 40S WEST TO MID 50S EAST. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 320 AM FRIDAY... ONCE THE FINAL SHORTWAVE WAVE PASSES SUNDAY EVENING...THE MEAN TROUGH AXIS WILL BE EAST OF THER AREA...WITH SUBSIDENCE SETTING IN ACROSS THE SOUTHEAST US AS AN UPEPR RIDGE BEGINS TO BUILD OVER THE DEEP SOUTH. AN OMEGA BLOCKING PATTERN IS FORECAST EVOLVE...WITH UPPER LOWS OFF THE MID-ATLANTIC COAST AND THE SOUTHWEST US. THIS WILL LEAD TO A WARMING TREND THROUGH THE WEEK AS THICKNESSES SOAR BACK ABOVE 1400M. BY THE MIDDLE OF THE WEEK...MODEL 850MB TEMPS EXCEED 15C...WHICH SUGGESTS HIGHS CLIMBING BACK INTO THE MID AND UPPER 80S. NORTHWESTERLY FLOW BETWEEN THE RIDGE AND EAST COAST LOW WILL ALSO FAVOR DISTURBANCES APPROACHING FROM THE NORTHWEST AND INCREASINGLY UNSETTLED WEATHER FROM WEDNESDAY ONWARD. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... AS OF 715 AM FRIDAY... AVIATION CONDITIONS WILL REMAIN POOR WITH MVFR/IFR CIGS OVER RWI/FAY FOR A FEW MORE HOURS... AS A COLD FRONT MOVES SLOWLY THROUGH EASTERN PORTIONS OF THE COASTAL PLAIN. BUT THE REMAINDER OF CENTRAL NC TERMINALS HAVE IMPROVED TO VFR IN RECENT HOURS... AND SHOULD REMAIN SO THROUGH TODAY. ALL SITES ARE LIKELY TO BE VFR AFTER 18Z... AS THE COLD FRONT SHIFTS OFFSHORE AND WEAK HIGH PRESSURE BUILDS IN FROM THE WNW. WINDS WILL BE MAINLY FROM THE WNW UNDER 12 KTS... WITH PERIODIC GUSTS TO 15-18 KTS. VFR CONDITIONS WILL THEN DOMINATE ACROSS ALL OF CENTRAL NC THROUGH TONIGHT... WITH WINDS DIMINISHING TOWARD SUNDOWN. LOOKING BEYOND 12Z SAT MORNING: VFR CONDITIONS SHOULD HOLD UNTIL SUNDAY MORNING... THEN A PASSING DISTURBANCE ALOFT MAY BRING SUB-VFR CONDITIONS AND PATCHY LIGHT RAIN ON SUNDAY. VFR CONDITIONS THEN EXPECTED TO RETURN FOR MON/TUE AS HIGH PRESSURE BUILDS OVER THE REGION. -GIH && .HYDROLOGY... AS OF 415 AM FRIDAY... THE FOCUS OF THE HEAVIEST RAINFALL OVER THE PAST 24 HOURS HAS BEEN RIGHT ALONG THE US HWY 1 CORRIDOR...WHERE REPORTS HAVE AVERAGED BETWEEN 3 AND 5 INCHES. TOTALS HAVE BEEN LIGHTER TO THE EAST AND WEST...BETWEEN 1 AND 3 INCHES. THIS IS CAUSING SOME SIGNIFICANT RISES ON MANY MAIN STEM RIVERS...PARTICULARLY THE NEUSE RIVER. CURRENT FORECASTS TAKE THE NEUSE RIVER INTO MODERATE AND MAJOR FLOOD AT CLAYTON AND SMITHFIELD..RESPECTIVELY. COORDINATION WITH THE CORP OF ENGINEERS THIS MORNING MAY HELP TO DAMPEN SOME OF THE FLOOD WAVE...BUT THERE IS GOOD CONFIDENCE THAT AT LEAST MODERATE FLOOD STAGE IS POSSIBLE. THE HAW RIVER SAW LESS RAINFALL INPUT...AND WATER LEVEL RISES UPSTREAM OF BYNUM ARE ALREADY SLOWING...SO THERE IS CHANCE THE HAW RIVER AT BYNUM MAY NOT REACH FLOOD STAGE. THE TAR RIVER IS ALSO EXPECTED TO REACH MINOR FLOOD STAGE AT LOUISBURG...ROCKY MOUNT AND TARBORO OVER THE NEXT FEW DAYS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SEC/HARTFIELD NEAR TERM...SEC/HARTFIELD SHORT TERM...SMITH LONG TERM...SMITH/NP AVIATION...HARTFIELD HYDROLOGY...SMITH
Hazardous weather outlook, May 16, 5:10 AM EDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 510 AM EDT FRI MAY 16 2014 NCZ007>011-021>028-038>043-073>078-083>086-088-089-170900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 510 AM EDT FRI MAY 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 16, 7:01 AM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
701 AM EDT FRI MAY 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM HEAVY RAIN 5 SE PIKEVILLE 35.45N 77.92W
05/16/2014 M1.40 INCH WAYNE NC OTHER FEDERAL
&&
EVENT NUMBER RAH1401406
GIHLocal storm report, May 16, 8:12 AM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
812 AM EDT FRI MAY 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 5 S NEW HOPE 35.74N 78.54W
05/15/2014 M2.20 INCH WAKE NC TRAINED SPOTTER
STORM TOTAL SO FAR. 1 INCH FELL BETWEEN 225 AND 325 PM.
RELAYED BY CENTRAL CAROLINA SKYWARN.
0400 PM FLOOD RALEIGH 35.81N 78.64W
05/15/2014 WAKE NC MESONET
CRABTREE CREEK AT OLD WAKE FOREST ROAD WENT INTO FLOOD
AROUND 4PM. CRESTED AT 12.9 FT AT 445 PM.
0420 PM HEAVY RAIN 4 N GOLDSTON 35.65N 79.34W
05/15/2014 M1.93 INCH CHATHAM NC COCORAHS
STORM TOTAL SO FAR. RAIN STARTED JUST AFTER NOON.
0440 PM HEAVY RAIN 4 N NEW HOPE 35.86N 78.57W
05/15/2014 M2.77 INCH WAKE NC TRAINED SPOTTER
0500 PM HEAVY RAIN 1 SSE GARNER 35.68N 78.62W
05/15/2014 M3.23 INCH WAKE NC COCORAHS
3.23 INCHES SINCE 230 PM RESULTED IN FLOODING.
0500 PM FLASH FLOOD 1 SSE GARNER 35.68N 78.62W
05/15/2014 WAKE NC COCORAHS
3.23 INCHES SINCE 230 PM RESULTED IN FLOODING.
0505 PM FLASH FLOOD 1 N NEW HOPE 35.82N 78.56W
05/15/2014 WAKE NC BROADCAST MEDIA
SOUTHALL ROAD IN RALEIGH CLOSED
0610 PM TORNADO 2 SW DURHAM 35.96N 78.93W
05/15/2014 DURHAM NC EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN...ALONG HOPE VALLEY
RD. DAMAGE LOCATION MATCHES WELL WITH KRAX CC TORNADO
DEBRIS SIGNATURE.
0650 PM FLASH FLOOD 1 ENE CARRBORO 35.92N 79.07W
05/15/2014 ORANGE NC EMERGENCY MNGR
BOLIN CREEK FLOODING AND UMSTEAD DR IMPASSABLE AND
CLOSED DUE TO FLOODING.
0700 PM HEAVY RAIN 5 NW DURHAM 36.03N 78.98W
05/15/2014 M4.66 INCH DURHAM NC COCORAHS
STORM TOTAL ENDING AT 7 PM.
0720 PM HEAVY RAIN 5 E SCHLEY 36.15N 78.98W
05/15/2014 M3.45 INCH ORANGE NC COCORAHS
STORM TOTAL SO FAR.
0720 PM HEAVY RAIN 7 WNW FALLS LAKE 35.97N 78.69W
05/15/2014 M3.11 INCH WAKE NC COCORAHS
STORM TOTAL SO FAR.
0730 PM FLASH FLOOD 1 E CHAPEL HILL 35.93N 79.03W
05/15/2014 ORANGE NC EMERGENCY MNGR
REPORT FROM EMERGENCY MANAGEMENT OF EVACUATIONS TAKING
PLACE AT THE CAMELOT VILLAGE APARTMENTS DUE TO FLOODING.
0800 PM HEAVY RAIN 5 N EFLAND 36.14N 79.18W
05/15/2014 M2.69 INCH ORANGE NC COCORAHS
0800 PM FLASH FLOOD 3 WNW SURL 36.33N 78.93W
05/15/2014 PERSON NC 911 CALL CENTER
SEVERAL ROADS BARRICADED DUE TO HIGH WATER IN THE
TIMBERLAKE AREA OF PERSON COUNTY. FIRST REPORTS ARRIVED
AT 8 PM. AT 110 AM...ANTIOCH CHURCH RD AT LUCY GARRET RD
STILLED CLOSED DUE TO HIGH WATER.
0945 PM HEAVY RAIN 1 E APEX 35.73N 78.82W
05/15/2014 M2.55 INCH WAKE NC NWS EMPLOYEE
0945 PM FLASH FLOOD 5 WNW DURHAM 36.01N 79.00W
05/15/2014 ORANGE NC 911 CALL CENTER
AN OVERFLOWING POND WASHED OUT A SECTION OF W.
CORNWALLIS ROAD NEAR THE INTERSECTION OF OWLS WOOD LANE.
1000 PM HEAVY RAIN 2 N NEW HOPE 35.84N 78.56W
05/15/2014 M3.96 INCH WAKE NC COCORAHS
RAINFALL SINCE NOON.
1000 PM HEAVY RAIN 5 NW DURHAM 36.03N 78.98W
05/15/2014 M5.80 INCH DURHAM NC COCORAHS
RAIN TOTAL SINCE 1 PM.
1000 PM HEAVY RAIN 7 S OXFORD 36.20N 78.58W
05/15/2014 M4.09 INCH GRANVILLE NC COCORAHS
1007 PM FLASH FLOOD 2 ENE RALEIGH 35.82N 78.60W
05/15/2014 WAKE NC NWS EMPLOYEE
A FOOT OF FLOWING WATER OVER NEW HOPE ROAD AT ATLANTIC
AVE
1033 PM HEAVY RAIN 6 NNW COATS CROSSROADS 35.59N 78.60W
05/15/2014 M3.58 INCH JOHNSTON NC COCORAHS
AT HWY 42 AND HWY 50
1045 PM FLOOD RALEIGH 35.81N 78.64W
05/15/2014 WAKE NC MESONET
CRABTREE CREEK AT OLD WAKE FOREST ROAD IN FLOOD.
1100 PM HEAVY RAIN 2 ENE RALEIGH 35.82N 78.60W
05/15/2014 M4.67 INCH WAKE NC NWS EMPLOYEE
4.67 INCHES OF RAIN WAS REPORTED NEAR CAPITAL BLVD AND
THE I-440.
1100 PM HEAVY RAIN 3 NW SURL 36.36N 78.92W
05/15/2014 M4.59 INCH PERSON NC COCORAHS
STORM TOTAL SO FAR.
1112 PM HEAVY RAIN 2 ESE BETHEL HILL 36.49N 78.85W
05/15/2014 M4.82 INCH PERSON NC STORM CHASER
NEAR TRIPLE SPRINGS
1115 PM FLASH FLOOD APEX 35.73N 78.85W
05/15/2014 WAKE NC BROADCAST MEDIA
HWY 55 NEAR SOUTH SALEM STREET IS CLOSED DUE TO HIGH
WATER.
1130 PM FLASH FLOOD 3 NNE PARKWOOD 35.93N 78.89W
05/15/2014 DURHAM NC 911 CALL CENTER
ODESSY RD CLOSED NEAR INTERSECTION WITH PENRITH DRIVE
DUE TO OVERFLOWING CREEK.
1200 AM FLASH FLOOD 3 E RDU INTERNATIONAL A 35.87N 78.72W
05/16/2014 WAKE NC LAW ENFORCEMENT
RALEIGH POLICE DEPARTMENT REPORT ALL BUT ONE LANE
CLOSED DUE TO HIGH WATER ON GLENWOOD AVENUE AT LYNN RD.
0552 AM HEAVY RAIN 4 NNE RALEIGH 35.86N 78.60W
05/16/2014 M4.75 INCH WAKE NC TRAINED SPOTTER
STORM TOTAL RAINFALL SINCE YESTERDAY.
0658 AM HEAVY RAIN 5 SE PIKEVILLE 35.45N 77.92W
05/16/2014 M1.40 INCH WAYNE NC OTHER FEDERAL
&&
EVENT NUMBER RAH1401376 RAH1401382 RAH1401377 RAH1401378 RAH1401380
RAH1401381 RAH1401379 RAH1401383 RAH1401385 RAH1401384 RAH1401386
RAH1401388 RAH1401387 RAH1401389 RAH1401402 RAH1401390 RAH1401401
RAH1401391 RAH1401393 RAH1401394 RAH1401392 RAH1401395 RAH1401400
RAH1401396 RAH1401397 RAH1401398 RAH1401399 RAH1401404 RAH1401403
RAH1401405 RAH1401406
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:12 PM EDT | Areal Flood Advisory | RAH | Durham, Wake | 3 hr |
| May 15, 8:42 PM EDT | Flash Flood Warning | RAH | Wake | 6 hr |
| May 15, 9:17 PM EDT | Flash Flood Warning | RAH | Durham, Orange | 6 hr |
| May 15, 9:25 PM EDT | Areal Flood Advisory | RAH | Cumberland | 3 hr |
| May 15, 10:04 PM EDT | Areal Flood Advisory | RAH | Harnett, Johnston | 3 hr |
| May 15, 10:17 PM EDT | Areal Flood Advisory | RAH | Franklin, Granville, Person, Vance | 3 hr |
| May 15, 11:06 PM EDT | Flash Flood Warning | RAH | Franklin, Granville, Person, Vance | 4 hr |
| May 15, 11:21 PM EDT | Flash Flood Warning | RAH | Cumberland, Harnett, Johnston | 4 hr |
| May 15, 11:22 PM EDT | Special Weather Statement | RAH | Sampson | 53 min |
| May 16, 12:33 AM EDT | Special Weather Statement | RAH | Wayne | 42 min |
| May 16, 12:43 AM EDT | Special Weather Statement | RAH | Warren | 32 min |
| May 16, 2:44 AM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| May 16, 4:53 AM EDT | River Flood Warning | RAH | Johnston | 4 days |
| May 16, 5:03 AM EDT | River Flood Warning | RAH | Chatham | 27 hr |
| May 16, 3:53 PM EDT | Areal Flood Warning | RAH | Warren | 6 hr |
Nearby
River Flood Warnings in North Carolina, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.